I take aspirin 75mg and am worried about gi bleeding or ulcers long term. I have no symptoms perhaps burping more than usual. I guess I just want to know those on aspirin long term did u have any effects
Aspirin essential thrombocytosis : I take aspirin... - MPN Voice
I had the same thoughts and was worried. Don't overthink it. If you have no history of GI bleeding, you'll be fine. Use enteric coated. I'm taking it for 2 years and had some minor stomach problems before aspirin. It did not get worse.
I've been taking it for 19 years with no problems.
I have only been taking it for two years
My haematologist recommended to take with food as l had mild gas pain this made a big difference. I have been advised against enderic coated aspirin- he said regular is better 100mg - it is interesting to hear what others think as it seems a popular choice here.
I tried to check this out two layman’s articles -
No harm and hopefully beneficial in taking Vit c with aspirin . My functional Dr,recommended
I've been taking enteric coated for last 12 years and no problems. I did start with soluble but caused stomach discomfort, but then I do have a delicate stomach. GP changed me to enteric coated. I take it just before my evening meal.
Yes, I've been taking low dose aspirin for years. Since having to come off hydroxicarbamide, I have taken aspirin alone. My GP would never prescribe enteric coated and when I have looked online, it always says that, coated or not, the aspirin still goes via the stomach.
I know that some people cannot tolerate it, but fortunately, it seems fine for me, and I was advised by my haemo on Monday to keep taking it.
All the best. Stay safe
I've had no problem with it
I've had no problem with aspirin
I'm not aware of having any problems with it, and it's a tiny amount.
I have been on aspirin for quite a long time-also have E.T - take omeprazole(to protect stomach)!I find I am feeling o.k with these meds!
Acid reflux-so have been on Omep for a long time-didn't have any side effects from them.
I generally have around 750 despite my Anagrelide. I also have deep vein insufficiency, which puts me More in danger of TIAs. I’ve had six of those: 3 before diagnosis and 3 shortly after. My diagnosis was 3 years ago. In this condition, I had a histamine intolerance that made it difficult for me to take aspirin and I looked for alternatives:
I have successfully taken 50mg aspirin daily and 3x 60mg ginkgo daily. Ginkgo stays in the body 9-12 hours, Aspirin up to 7 days. I’ve been very successful with that. Also, if you’re getting bruises or bleeding (gums/nose) because your blood is too thin. It’s so easy to cut back on the ginkgo, but the aspirin takes a while. If you monitor your symptoms well, it a super alternative. I’m happy with it.
For 2+ months now, My thrombos are down between 350 and 490. I will take out one ginkgo Or the aspirin. Will speak to my doctor tomorrow. New therapy: 50mg aspirin and only 2x 60mg ginkgo Or just the 3 X 60mg ginkgo.
Before I go rid of my histamine problem With which I couldn’t handle aspirin, I was eating 3 Medium garlic cloves daily. To combat the smelly breath, I ate some parsley along with it. Best during meals, else the stomach may get sensitive.
Hope this helps.
They are okay if you take them with food
Been taking 75 mg dia for over a year and no problems. I take it with food (breakfast) and so far have used the non coated type I generally have a delicate stomach but the aspirin does not seem to cause any problems.
I took it for about 20 years, recently diagnosed with stomach bleeding from aspirin. Have another colonoscopy scheduled in two weeks. But, many, many people take it forever without issues. My dod has been taking it 50 years without any issues.
The drs lowered me to 3x a week and I started pantoprazole. They will monitor, that’s the reason for second colonoscopy. Otherwise, they will try something else. All things considered this is a minor bump in the road.
Hope all goes well
I took low dose enteric aspirin it for 30 years. The only side effect was that it was too blood thinning for me. I got excessive bleeding and bruising, but not at a dangerous level. The MPN specialist took me off aspirin, saying that now that i was in my 60s, my risk of hemorrhage on aspirin was greater than my risk of thrombosis. This is consistent with the American Heart Association recommendations. I also have a recent history of a hemorrhagic brain tumor that was surrounded by edema. Bleeding inside the brain is not such a good thing.
My situation is different than yours. I have been 30+ years with a MPN and never had any history of thrombosis. My von Willebrand Factors tend to drop below normal when my platelet levels go upwards of 800k. My history tends more towards bleeding than clotting issues. I did have some issues related to gastritis, but likely more related to GERD than aspirin. I had a brain tumor that bled internally. The tumor will likely recur someday. No aspirin is the choice I am comfortable with, but not the right choice for everyone.
Suggest you make a point of reviewing the risks/benefits pf aspirin in your case with a MPN-expert doc. Do not suggest a regular hematologist or PCP for this, though they can certainly explain some of the risks associated with aspirin use. Most people tolerate it fine, so docs can sometimes be dismissive of your concerns. Be willing to push for answers if needed. If you have had any issues with thrombosis, then you certainly need to avoid more problems. Do be aware that aspirin does interact with other meds and supplements. Some things like Fish Oil are contraindicated.
Hope that helps
Hello Irishgal, I was diagnosed with ET in early 2018 and put on 75mg aspirin straight away. I'd been taking it from then till the end of April this year when I had a G.I. Bleed and they stopped it altogether. Three weeks later, to the day, I developed a black and purple little toe with the worst pain in it I've ever experienced in my life. Haematology immediately put me on Clopidogrel and I'm also back on Hydroxy which I had stopped for a few months. My platelets rose to 800 and I'm happy to say they're back to normal now at 381. I had a vascular scan, despite lockdown and today I've seen a Vascular surgeon who has confirmed that it was a small clot in my toe . The scan showed a narrowing of the artery near my knee which probably had a clot from which the piece broke off and went to my toe. I'm pleased that it is much better now with taking Clopidogrel and the Surgeon does not need to see me again. It could have meant an operation or losing my toe. So my answer is, keep taking the aspirin and don't stop. The alternative is Clopidogrel which does the same blood thinning but is not just so irritating to the stomach.
I hope you are keeping well and safe. I've been following you since you first posted on here after being diagnosed. Best wishes, Fran
Aw bless u.
Glad things are ok. I wanted clopidogrel from the start but they say no need x
Weirdly Clopidogrel didn’t thin my blood and I asked to go back on aspirin. I then did one of those dna tests and it said in there likely insensitive to Clopidigrel - who knew? I usually take the coated aspirin but they seem to have disappeared from the shops due to the pandemic
How did they find out Clopidogrel wasn't thinning your blood, Jenny?
When I was having a blood test and they couldn’t get the blood out as it was clotting in the needle, pretty scary!
Nope. Take 1full strength every day to help curtail migraines. No problems
Hi, I have ET and have been taking aspirin for 26 years with no problem although I ensure that I never take it on an empty stomach.
Hope that makes you feel less anxious.
have been taking 75mg aspirin since 2013 no problems, i was advised to take it with food.
No probs for me, have taken enteric coated for 2.5 years now. I do take omeprazole too - not for the aspirin, had an ongoing indigestion issue before all this, but it might help mask any problems from the aspirin
Hi Irishgal12. I use the low dose (81 mg) chewable aspirin which hits the blood stream faster and I think it’s probably a little easier on the stomach. This aspirin actually melts before it has a chance to go down. I know that it still obviously goes through the stomach as well but I think it’s better for sure. You can ask the pharmacist about that too, they should have info on OTC’s. All the best to you !!!!!